MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.156S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 03/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a right trochanteric femoral nail advanced (tfna) nail had a malfunction when the surgeon was trying to proximally lock the lag screw; its locking mechanism was jammed so that the surgeon could not lock it, statically.The surgeon decided to open a new right tfna nail and had to put two additional 1.7mm cables on because the fracture split when the original nail was being removed.Bone fragments were generated.Procedure was successfully completed with a surgical delay of thirty (30) minutes.Patient status is unknown.Concomitant devices: tfna lag screw (part: unknown, lot: unknown, quantity: 1); tfna screws (part: unknown, lot: unknown, quantity: 1), screwdriver (part: unknown, lot: unknown, quantity: 1).This report is for a titanium (ti) cannulated tfna nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: 16-oct-2018, expiration date: 30-sep-2028, part number: 04.037.156s, 11mm/130 deg ti cann tfna 360mm/right- sterile, lot number: h754238 (sterile), lot quantity: 5.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.942.2, lock prong, 130 degree tfna, bp55; lot number: l998886; lot quantity: 95 work order traveler met all inspection acceptance criteria.04.037.912.4, wave spring, shim ended, bp55; lot number: h613122; lot quantity: 1,000 work order traveler met all inspection acceptance criteria.04.037.912.3, tfna lock drive, bp58; lot number: h737076; lot quantity: 80 work order traveler met all inspection acceptance criteria.21127, timoagri16.00, bp80; lot number: h732220; lot quantity: 3,019 lbs.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the returned tfna nail (04.037.042s) was examined and found to be without identifiable defect or deficiency which could have contributed to the allegation of locking mechanism.The locking mechanism was removed and examined and found to be in good condition.Additional surface wear consistent with implantation and explantation was noted which would not impact device functionality.Functional test: the hexagonal flexible screwdriver (357.417) was used to unlock tfna nail and the locking mechanism was able to be fully engaged as per static lock as intended; the devices were found to function as intended.As no visual defects/deficiencies were identified which may have contributed to the failure were identified, the device was found to function as intended and was able to be locked securely, and no imaging was provided showing the migration, the complaint condition does not agree with the description and the complaint cannot be replicated.Conclusion: the complaint is not confirmed as the complaint condition was unable to be replicated and no visual signs were identified which may have contributed to the complaint condition of not locking properly.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8495738
Report Number2939274-2019-57402
Device Sequence Number1253435
Product Code HSB
UDI-Device Identifier10886982096647
UDI-Public(01)10886982096647
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.156S
Device Catalogue Number04.037.156S
Device Lot NumberH754238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/17/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;